MAUDE Adverse Event Report: BECTON DICKINSON BD¿ LARGE SHARP COLLECTOR, RED, LIQUID ABSORBING PAD, 34L; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ LARGE SHARP COLLECTOR, RED, LIQUID ABSORBING PAD, 34L; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305615
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 of the bd¿ large sharp collector, red, liquid absorbing pad, 34l were broken at the bottom.The following information was provided by the initial reporter: the shipper is intact however the material is broken at bottom for cat no.305615.
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in manufacturer name, city and state and mfr site and the franklin lakes fda registration number has been used for the manufacture report number.Device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No sample received but photos representation was provided for the complaint.It was reported by customer that the shipper is intact however the material is broken at bottom for mat #305615.According to the device history record review process, no issues reported as damaged base during the manufacturing process of the lot number 2138973.Also, a review of the non-conformance material report was performed; the result showed no issues reported for the same issue and part number throughout the last twelve months within our process.H3 other text : see h10.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued nov 8, 2016, reference section 2.15).Bd notified fda of this decision on mar 3, 2025.Fda has reviewed and responded to bd¿s notification (reference fda document#: (b)(4) on march 7, 2025.This documentation is available in bd document management system (sap) as (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: sharp collectors, device failure: base broken / damaged / defective.

Brand Name
BD¿ LARGE SHARP COLLECTOR, RED, LIQUID ABSORBING PAD, 34L
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16695012
Report Number2243072-2023-00572
Device Sequence Number3629064
Product Code FMI
UDI-Device Identifier00382903056156
UDI-Public(01)00382903056156
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K943575
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305615
Device Catalogue Number305615
Device Lot Number2138973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2023
Supplement Date Received by Manufacturer04/26/2023
Not provided
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/10/2023
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown